Okay, before you allow some of the previous answers to frighten you, you should know that sometimes rapidly rising temperatures cause the body to shiver. It's a physiological reaction to the rising internal body heat. It does not necessarily mean he is experiencing a horrible, life threatening illness as some may have implied.
If the ibuprofen appears to be lowering his temp, that's great. You haven't stated his exact age or weight. That would have been more helpful. Regardless, unless he can't take acetaminophen (Tylenol), you should be aware that it is normally fine to alternate ibuprofen and Tylenol to help lower his temp. Just read the directions on each and make sure to go by his weight, if possible, when administering each. If he appears to have any other signs or symptoms that are worrisome, or if his temp does not go down, he definitely needs to be taken to the ER and be examined, asap.
Try not to appear anxious while in his presence it will only make him more frightened.
If you notice a change in his mental status such as confusion when asked a simple question or anything other than what he is experiencing presently, take him immediately to the ER.
He may have a simple viral infection which should resolve itself on its own or a bacterial one which would necessitate antibiotic therapy. But, only a doctor can give a diagnosis.
Has he a history of seizures or any other pre-existing medical condition? If so, take him to the ER regardless if the medication is lowering his temp.